I Took A High-B12 Multivitamin For A Week And When I Tested My Blood, My Platelet Count Increased Dramatically. I Have ET. What Can I Do? | myMPNteam

Connect with others who understand.

sign up Log in
Resources
About myMPNteam
Powered By
Real members of myMPNteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
I Took A High-B12 Multivitamin For A Week And When I Tested My Blood, My Platelet Count Increased Dramatically. I Have ET. What Can I Do?
A myMPNteam Member asked a question 💭
posted March 23
Be the first to like/hug
A myMPNteam Member

This is really a question for a MPN Specialist to address. You need case specific feedback.

I do not think reasonable doses of Vit B12 would have a dramatic effect on platelet levels. levels. Perhaps if you were very Vit B deficient and already had thrombocytosis there could be atypical impact. However, if you are Vit B deficient, that is a significant health concern in its own right. Deficiencies in the Vit B complex can have very serious negative health impact. There is a risk-benefit assessment that needs to be done in this situation.

You may wish to also consult an Integrative or Functional Medicine doctor about your question, particularly if you are experiencing a Vit B deficiency that needs to be addressed.

Wishing you all the best.

posted March 23
A myMPNteam Member

Taking vitamin B12 when being vitamin B12 deficient can temporarily lead to rebound thrombocythemia. This means that platelets increase in number for a while. This should solve itself over time, in theory.
There are other supplements that could also, in theory, increase platelet production, like vitamin C and vitamin K.
We are all very different in our responses. For example, I needed and I took a vitamin B12 supplement, it all went fine. But eating a diet rich in leafy greens (rich in vitamin K) caused me a blood vessel to break twice on my leg and leave me with a serious hematoma. Doctor suspected a blood clot.
Vitamin deficiencies can result in serious health issues and need to be addressed, but as we have a chronic illness, addressing these vitamin deficiencies needs monitoring and caution.
The only supplement I took without issues is vitamin D, as I live in Sweden and I am almost always vitamin D deficient. But this also is not for everyone, especially if people are more prone to kidney stones.

I hope your doctor helps you with this issue. In time we will learn what works and what does not work for our body, as chronic illness does change things for us.

Many hugs of support,
Tatiana

posted March 24
A myMPNteam Member

Meats, sea food, eggs, dairy products are full of vitamin b12. I am no longer eating this product and I am not having ET symptoms and my vitamin b12 in my blood is normal because I get it from fruits, nuts, legumes. I don't suffer of fatigue anymore. Not pain in my legs.

posted March 23
A myMPNteam Member

Hi BichDiem,
It is exactly what I experienced with my numbers. I will stop b12 and reduce my meats, eggs, sea food, dairy products and you will see the difference in your numbers and how you feel.
I hope this will help you
Best regards
Stephen

posted March 23
A myMPNteam Member

Hi Steve,
Thank you. I talked to my doctor and he said it was necessary to monitor, temporarily I will stop taking vitamin supplements including B12. Thank you so much for the advice. Wish you good health.

posted March 23

Related content

View All
Does Anyone Take Supplements That Help Lower Platelets? Thanks
A myMPNteam Member asked a question 💭
How Long Does Hydroxyurea Take To Reduce Blood Counts
A myMPNteam Member asked a question 💭
Is It True That High Platelets Are Not The Reason For Clotting Risk, But Mutations Are.
A myMPNteam Member asked a question 💭
Continue with Facebook
Continue with Google
Lock Icon Your privacy is our priority. By continuing, you accept our Terms of use, and our Health Data and Privacy policies.
Already a Member? Log in